Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 251, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 5, 2009, 8:24 PM EDT for 6 counties in Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2009, 8:24 PM EDT (00:24 UTC)
- Expired
- May 5, 2009, 9:01 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Emanuel County, GA, Johnson County, GA, Laurens County, GA, Treutlen County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 060024
SVRFFC
GAC107-167-175-283-303-319-060115-
/O.NEW.KFFC.SV.W.0251.090506T0024Z-090506T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT TUE MAY 5 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAURENS COUNTY IN CENTRAL GEORGIA
NORTHEASTERN WILKINSON COUNTY IN CENTRAL GEORGIA
EXTREME WEST CENTRAL EMANUEL COUNTY IN EAST CENTRAL GEORGIA
JOHNSON COUNTY IN EAST CENTRAL GEORGIA
NORTHWESTERN TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 915 PM EDT
* AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OCONEE TO 9 MILES WEST OF WRIGHTSVILLE
TO 10 MILES SOUTHEAST OF EAST DUBLIN...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISON...ADRIAN AND RIDDLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3239 8250 3241 8290 3270 8297 3295 8310
3295 8309 3294 8307 3295 8307 3291 8264
3265 8254
TIME...MOT...LOC 0024Z 279DEG 20KT 3291 8301 3269 8286
3241 8280
$$2 follow-up statements
000
WWUS52 KFFC 060041
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
841 PM EDT TUE MAY 5 2009
GAC107-167-175-283-303-319-060115-
/O.CON.KFFC.SV.W.0251.000000T0000Z-090506T0115Z/
TREUTLEN GA-LAURENS GA-JOHNSON GA-EMANUEL GA-WILKINSON GA-
WASHINGTON GA-
841 PM EDT TUE MAY 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN WASHINGTON...NORTHEASTERN WILKINSON...EXTREME WEST
CENTRAL EMANUEL...JOHNSON...NORTHEASTERN LAURENS AND NORTHWESTERN
TREUTLEN COUNTIES...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OCONEE TO WRIGHTSVILLE TO
ORIANNA...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTT...BLACKVILLE...ADRIAN...DONOVAN...MEEKS...HARRISON...NEW
HOME...PRINGLE AND RIDDLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3239 8250 3241 8281 3269 8286 3295 8309
3294 8307 3295 8306 3291 8264 3265 8254
TIME...MOT...LOC 0041Z 280DEG 23KT 3290 8298 3269 8270
3245 8263
$$000
WWUS52 KFFC 060101
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT TUE MAY 5 2009
GAC107-167-175-283-303-319-060111-
/O.CAN.KFFC.SV.W.0251.000000T0000Z-090506T0115Z/
TREUTLEN GA-LAURENS GA-JOHNSON GA-EMANUEL GA-WILKINSON GA-
WASHINGTON GA-
901 PM EDT TUE MAY 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON...EAST
CENTRAL WILKINSON...EXTREME WEST CENTRAL EMANUEL...JOHNSON...
NORTHEASTERN LAURENS AND NORTHWESTERN TREUTLEN COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE INDICATED AREAS AND THUS THE
WARNING HAS BEEN CANCELLED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3239 8250 3241 8281 3269 8286 3295 8309
3294 8307 3295 8306 3291 8264 3265 8254
TIME...MOT...LOC 0101Z 280DEG 23KT 3289 8279 3270 8253
3243 8248
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:45 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 5, 6:45 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 PM EDT TUE MAY 5 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY/... MOST CONVECTIVE ACTIVITY THIS AFTERNOON S AND E OF MCN WHERE BEST INSTABILITY IS AND SHOULD DIMINISH DURING THE NIGHT. MAIN CONCERN FOR WEDNESDAY WILL BE THE APPROACH OF A SHORT WAVE WITH A LOW LEVEL JET MOVING ACROSS N GA. EVEN WITH LACK OF HEATING DURING DAY FROM CLOUD COVER AND SBCAPES FORECAST LESS THAN 1000...LOOKS TO BE ENOUGH DYNAMICS TO COMPENSATE...SO GENERALLY EXPECTING SOME STORMS TO BE SEVERE. BEST AREA LOOKS LIKE N AND PARTS OF CENTRAL GA BUT WILL INCLUDE SEVERE WORDING OVER N GA TO START AND ENTIRE AREA FOR THE AFTERNOON AND EARLY EVENING. BEST AXIS OF MOISTURE LOOKS TO BE OVER CENTRAL GA ON THURSDAY SO THATS WHERE THE HIGHEST POPS WILL BE. LOW LEVEL JET WILL INCREASE THE WINDS AT THE HIGHER ELEVATIONS OF THE GA MOUNTAINS WEDNESDAY SO WILL ISSUE A WIND ADVISORY FOR ELEVATIONS ABOVE 1500 FEET. OVERNIGHT LOW TEMPERATURES CONTINUING ABOVE NORMAL THE NEXT TWO NIGHTS WITH HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL WEDNESDAY AND THURSDAY. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /FRIDAY THROUGH TUESDAY/... A FRONT APPROACHES N GA FRIDAY/FRIDAY NIGHT WITH SHORT WAVE ACTIVITY NICKING N GA. W UPPER LEVEL FLOW AND SHORT WAVE POTENTIAL WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH POTENTIAL FOR FRONTS TO MOVE INTO THE FORECAST AREA AND ACT AS A FOCUS FOR SHOWERS AND THUNDERSTORMS. && .HYDROLOGY... BEST CHANCES FOR HEAVY RAIN ON WEDNESDAY CONTINUE ACROSS N GA WITH WIDESPREAD AMOUNTS AROUND 1 INCH FORECAST. LOCAL AMOUNTS DUE TO HEAVY CONVECTION COULD BE MORE. THE AREA FROM ATL-AHN NORTH WILL NEED TO BE WATCHED FOR FLOODING POTENTIAL. && .AVIATION...UPDATED UPPER LEVEL SHORTWAVE OVER NC MOUNTAINS WILL SUPPORT SCT TSRA ACROSS E GA. BUBBLE HIGH OVER CENTRAL TN WILL LIKELY PREVENT CONVECTIVE DEVELOPMENT OVER MOST OF N GA...KEEPING ACTIVITY SOUTH AND EAST OF OUTFLOW BOUNDARY OVER CENTRAL GA. VFR CIGS WILL DECREASE OVERNIGHT...BECOMING LOW MVFR BY 10Z..ESPECIALLY ACROSS N GA. CIGS EXPECTED TO IMPROVE TO VFR BY AFTERNOON. LIGHT WEST WINDS EXPECTED TO NEAR SOUTH BY 07Z...BUT REMAIN WEST OF SOUTH THROUGH THE PERIOD. SPEEDS WILL INCREASE TO AROUND 12 KTS BY 16Z...WITH GUSTS NEARING 20 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 79 62 79 62 / 40 80 70 30 20 ATLANTA 65 78 64 78 65 / 50 80 70 30 20 BLAIRSVILLE 60 71 56 77 56 / 60 100 70 30 40 CARTERSVILLE 62 76 60 81 61 / 50 100 60 30 30 COLUMBUS 66 85 66 82 66 / 50 60 70 50 30 GAINESVILLE 62 73 61 77 62 / 50 90 70 30 20 MACON 67 85 65 83 65 / 50 50 60 40 30 ROME 63 75 62 81 63 / 60 100 50 30 40 PEACHTREE CITY 63 80 62 80 62 / 40 70 70 30 20 VIDALIA 67 87 66 85 66 / 50 50 50 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. && BDL/31
Hazardous weather outlook, May 5, 3:40 AM EDT, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EDT TUE MAY 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 340 AM EDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS NORTH GEORGIA TODAY. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS SOUTH OF THE FRONT TO BRING AN INCREASE CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...PENNY TO NICKEL SIZED HAIL...AND WIND GUSTS TO 60 MPH. .DISCUSSION... THE AREA SOUTH OF A WEAK BOUNDARY STALLED ACROSS NORTH GEORGIA WILL BE THE FOCUS FOR ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DEWPOINTS ARE EXPECTED TO WARM INTO THE UPPER 60S AND LOWER 70S SOUTH OF THE BOUNDARY. THIS WILL ALLOW CAPES TO INCREASE INTO THE 2000 TO 2500 RANGE DURING AFTERNOON HEATING. THIS COMBINED WITH 30 TO 40 KNOT VERTICAL WIND SHEAR AND LIFTED INDEX VALUES OF -2 TO -4 WILL SUPPORT THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS TODAY. THE SEVERE STORM THREAT WILL DIMINISH DURING THE LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATER CHANCE FOR SEVERE STORMS ON WEDNESDAY. DAMAGING WINDS WILL BE THE MAIN THREAT ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS PARTS OF NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, May 5, 7:07 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 707 PM EDT TUE MAY 5 2009 GAZ083-094>096-052345- 707 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES UNTIL 745 PM EDT... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOUSTON LAKE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOSS OAK... MEADOWDALE...PERRY...MIAMI VALLEY...HOUSTON LAKE...CLINCHFIELD...SAND BED...BONAIRE...KATHLEEN...MAGNOLIA AND TARVERSVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 5, 7:25 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 PM EDT TUE MAY 5 2009 GAZ080-091-092-060015- 725 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SCHLEY... TAYLOR AND MARION COUNTIES UNTIL 815 PM EDT... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUENA VISTA...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SCHLEY...TAYLOR AND MARION COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BRANTLEY...BUENA VISTA... DOYLE...TAZEWELL...PUTNAM...CEDAR CREEK...WALLS CROSSING...CONCORD... MURRAYS CROSSROADS AND RUPERT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 5, 7:40 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 740 PM EDT TUE MAY 5 2009 GAZ110-111-060045- 740 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TELFAIR AND WHEELER COUNTIES UNTIL 845 PM EDT... AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HELENA...MOVING NORTHEAST AT 20 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TELFAIR AND WHEELER COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HELENA...MCRAE...LITTLE OCMULGEE STATE PARK...SCOTLAND...TOWNS...SPRING HILL...ALAMO...ALAMO AND JORDAN.
Special weather statement, May 5, 7:44 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 744 PM EDT TUE MAY 5 2009 GAZ083-084-096-097-060045- 744 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BLECKLEY...LAURENS...TWIGGS AND WILKINSON COUNTIES UNTIL 845 PM EDT... AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DISTRICT PATH TO GOLDSBORO...MOVING NORTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BLECKLEY...LAURENS...TWIGGS AND WILKINSON COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CARY... DISTRICT PATH...GOLDSBORO...REBIE...ROWLAND...ALLENTOWN...DANVILLE... JEFFERSONVILLE...MONTROSE...DUDLEY...HARLOW...CHAPPELLS MILL... NICKLESVILLE AND IRWINTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 5, 8:05 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 805 PM EDT TUE MAY 5 2009 GAZ093-060100- 805 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN MACON COUNTY UNTIL 900 PM EDT... AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM IDEAL TO 5 MILES SOUTHWEST OF FOUNTAINVILLE...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS MACON COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE IDEAL...FOUNTAINVILLE...BARTLETT...GARDEN VALLEY...CLEARVIEW...WHITEWATER STATE PARK...OGLETHORPE...MONTEZUMA AND MONTEZUMA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 5, 8:20 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 820 PM EDT TUE MAY 5 2009 GAZ080-060100- 820 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TAYLOR COUNTY UNTIL 900 PM EDT... AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HOWARD TO CHARING...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TAYLOR COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHARING...RUPERT...HOWARD...BUTLER... POTTERVILLE AND REYNOLDS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:32 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 28 min |
| May 6, 4:21 AM EDT | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more | 15 hr |
| May 6, 10:20 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 12 hr |
| May 6, 10:37 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 11 hr |
| May 6, 1:01 PM EDT | River Flood Warning | FFC | Dade | 8 hr |
| May 6, 1:51 PM EDT | Areal Flood Warning | FFC | Emanuel, Jefferson | 12 hr |
| May 6, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| May 6, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 35 min |
| May 6, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 62 min |
| May 6, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 58 min |
| May 6, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Upson | 36 min |
| May 6, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot, Taylor | 36 min |
| May 6, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.